MAUDE Adverse Event Report: TORNIER S.A.S. ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER S.A.S. ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWF510S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during surgery, the rubber insert broke apart.Patient was not affected and surgery still went well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows significant signs of extensive usage evident by appearance of worn-out surfaces & scratch marks.The center blue plastic part of the received device was broken, inner threads are damaged indicating towards improper usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a combination of wear, unintended use and majorly design related issue.A design change is in progress to avoid that the issue occurs again.If any further information is provided, the complaint report will be updated.

Brand Name
ASC FLEX ECCENT REVERS PLATFORM TRIAL D40 TH 0 EXC 1.5 STD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14987681
Report Number3000931034-2022-00253
Device Sequence Number19236002
Product Code LXH
UDI-Device Identifier03700386976940
UDI-Public03700386976940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMWF510S
Device Catalogue NumberMWF510S
Device Lot Number17C737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown